Google+ Followers

Wednesday, November 13, 2013

Vancomycin

My post today wasn't going to be on vancomycin, but considering it's caused me 3 migraines in the last week I felt it was a given!

If you've ever had a migraine you know it excruciating they can be. Not only does your head throb in pain, but you usually have sensitivity to light and sound. I've been locked in my bedroom many times trying to get rid of them as a early teenager. Back then I was only given tylenol which did absolutely nothing. I discovered ibuprofen in my late teens and that seemed to do the trick. A few caveats....I had to catch it within the first few minutes when I get the "visual cues"....meaning I start to see distortion in my vision. And second is that I have to take a prescription amount worth of it too, which is generally around 800 milligrams. So I guess I'm semi-lucky I don't need prescription medications for migraines.

Okay, back to the vanco....

I'm pretty much on one of the highest doses (intravenously) possible, which is 2gm twice a day. Like most IV antibiotics they didn't start me out on this dosage. It was increased every 5-6 days. I've been on the 2gm/2x day dose for about 2 weeks and that's when the majority of this issues have started. I recently search for "vancomycin and migraines" online and it seems like a few other people have had this problem. Although it doesn't seem to be one of the man side effects. I'm supposed to be on this for about another 3 weeks, so I'm not quite sure what they are going to do. Lower the dosage? Say deal with it? Who knows. Luckily I'm scheduled to see my doctor tomorrow and Friday so I should have an idea of how long to expect this.

I'll follow up after my appointments. #fingerscrossed

No comments:

Post a Comment